Alert archive / Mississippi / Tornado Warnings in 2008

Tornado Warning 283, NWS Jackson, MS

December 9, 2008Attala County, Holmes County, Mississippi

NWS Jackson, MS issued this tornado warning at Dec 9, 2008, 6:19 PM CST for Attala County, Holmes County, Mississippi. It was in force for 41 min. 5 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Dec 9, 2008, 6:19 PM CST (00:19 UTC)
Expired
Dec 9, 2008, 7:00 PM CST
In force
41 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon

Counties Attala County, MS, Holmes County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 79 km from the middle of the area, began a volume at 00:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Dec 9, 6:20 PM CSTTORNADO3 Ese Coxburg, MSTREES AND POWERLINES DOWN. HOUSES AND A CHURCH DAMAGED.
Dec 9, 6:22 PM CSTTSTM WND DMG4 Nw Pickens, MSSPORADIC TREES DOWN AND LIMB DAMAGE NEAR THE YAZOO/HOLMES COUNTY BORDER ALONG STRONG MESOCYCLONE PATH. NO PATTERN INDICATIVE OF A TORNADO.
Dec 9, 6:35 PM CSTTSTM WND GST 60West, MS
Dec 9, 6:40 PM CSTTSTM WND GST 80Durant, MSTHREE HOMES SUFFERED SHINGLE DAMAGE. ONE OF THE HOMES HAD SIGNIFICANT SHINGLE DAMAGE THAT CAUSED LEAKING OF THE ROOF.
Dec 9, 6:42 PM CSTHAIL 0.75Durant, MS

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 1 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Dec 9, 3:51 PM CSTTornado WatchSPC9 hr

The nearest sounding before it

Jackson, MS (KJAN), launched 00:00Z, 0.3 hours before the alert went out and 76 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 00:00Z on 2008-12-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1039 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 00:00Z on 2008-12-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 331 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1039 J/kg
Mixed-layer CIN
-1 J/kg
Mixed-layer LCL
630 m above ground
0-6 km bulk shear
62 kt
0-1 km storm-relative helicity
331 m²/s²
0-3 km storm-relative helicity
385 m²/s²
Significant tornado parameter
2.7
Supercell composite
8.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS54 KJAN 100019
TORJAN
MSC007-051-100100-
/O.NEW.KJAN.TO.W.0283.081210T0019Z-081210T0100Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE JACKSON MS
619 PM CST TUE DEC 9 2008

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* TORNADO WARNING FOR...
  ATTALA COUNTY IN CENTRAL MISSISSIPPI...
  THIS INCLUDES THE CITY OF KOSCIUSKO...
  EASTERN HOLMES COUNTY IN CENTRAL MISSISSIPPI...
  THIS INCLUDES THE CITY OF DURANT...

* UNTIL 700 PM CST

* AT 619 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 6 MILES SOUTH OF
  EBENEZER...OR 18 MILES EAST OF YAZOO CITY...MOVING NORTHEAST AT 50
  MPH.

* THE TORNADO WILL BE NEAR...
  FRANKLIN AND GOODMAN BY 630 PM CST...
  MCMILLAN BY 635 PM CST...
  DURANT AND 6 MILES SOUTHEAST OF BOWLING GREEN BY 640 PM CST...
  POSSUMNECK BY 650 PM CST...
  HESTERVILLE BY 655 PM CST...

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

LAT...LON 3311 8941 3288 8995 3290 8999 3290 9001
      3294 9010 3294 9012 3295 9014 3295 9015
      3296 9018 3329 9000
TIME...MOT...LOC 0019Z 225DEG 42KT 3292 9006

$$

GARRETT
1 follow-up statement
000 
WWUS54 KJAN 100036
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
636 PM CST TUE DEC 9 2008

MSC007-051-100100-
/O.CON.KJAN.TO.W.0283.000000T0000Z-081210T0100Z/
HOLMES MS-ATTALA MS-
636 PM CST TUE DEC 9 2008

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 700 PM CST FOR ATTALA
AND EASTERN HOLMES COUNTIES...

AT 636 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUE TO
TRACK A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO.  THIS
TORNADO WAS LOCATED NEAR GOODMAN...OR 6 MILES SOUTHWEST OF DURANT...
MOVING NORTHEAST AT 50 MPH.

THE TORNADO WILL BE NEAR...
  6 MILES SOUTHEAST OF BOWLING GREEN BY 640 PM CST...
  POSSUMNECK AND WEST BY 650 PM CST...
  HESTERVILLE BY 655 PM CST...

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
STURDY SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST
DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CST TUESDAY EVENING
FOR NORTHEAST LOUISIANA AND MISSISSIPPI.

LAT...LON 3311 8941 3288 8995 3290 8999 3290 9001
      3294 9010 3294 9012 3295 9014 3295 9015
      3296 9018 3329 9000
TIME...MOT...LOC 0036Z 225DEG 42KT 3306 8989

$$

GARRETT

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this tornado warning went out at Dec 9, 5:30 PM CST, 49 minutes earlier.

Area forecast discussion, Dec 9, 5:30 PM CST, 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
530 PM CST TUE DEC 9 2008

.SHORT TERM...TONIGHT THROUGH THURSDAY SEVERE WEATHER ONGOING THIS
AFTERNOON AS A BAND OF THUNDERSTORMS HAS FORMED AHEAD OF THE COLD
FRONT THAT WILL MOVE THROUGH THE CWFA LATER TONIGHT. THE COLD FRONT
WAS ANALYZED PUSHING THROUGH CENTRAL ARKANSAS AND INTO NORTHWEST
LOUISIANA LATE THIS AFTERNOON. AHEAD OF THE FRONT THE BAND OF
THUNDERSTORMS WORKING OFF A FAVORABLY SHEARED WARM MOIST AND
UNSTABLE ENVIRONMENT. GREATEST FORCING TONIGHT IS STILL EXPECTED IN
THE NORTH BUT LOWER 60 DEW POINTS HAVE HAD A HARD TIME MAKING IT UP
TO HIGHWAY 82. GREATEST MOISTURE AND INSTABILITY IS STILL EXPECTED
OVER THE SOUTHERN TWO THIRDS OF THE AREA. STRONG GRADIENT WINDS
AHEAD OF AND BEHIND THE COLD FRONT SHOULD MEET LOCAL LAKE WIND
ADVISORY CRITERIA TONIGHT AND THE LAKE WIND ADVISORY HAS BEEN
EXTENDED. LOCALLY HEAVY RAINFALL RATES AND TRAINING OF THE STORMS
WITHIN THE LINE HAS LEAD TO FLASH FLOODING IN THE WEST...A FLASH
FLOOD WATCH HAS BEEN ISSUED FOR THE REMAINDER OF THE CWFA TONIGHT.
RAINFALL RATES IN EXCESS OF TWO INCHES PER HOUR HAVE BEEN OBSERVED.
WIDESPREAD TWO TO FOUR INCHES OF RAIN CAN BE EXPECTED TONIGHT OVER
MOST OF THE AREA. JUDGING FROM LATEST MSAS ANALYSIS...THE GFS IS A
LITTLE TOO FAST WITH THE MOVEMENT OF THE FRONT THROUGH OUR CWFA
TONIGHT BUT THE COLD FRONT SHOULD BE MOVING INTO OUR SOUTHEAST
COUNTIES BY WEDNESDAY MORNING. ALTHOUGH THE COLD FRONT WILL BE
SOUTHEAST OF OUR AREA WEDNESDAY MORNINGS MODELS STILL SHOW THE
DEVELOPMENT OF A SECOND SURFACE LOW ALONG THE COLD FRONT TO OUR
SOUTHEAST. THIS IS IN RESPONSE TO DIGGING UPPER TROUGH AND FORMING
CLOSED LOW OVER THE SOUTHERN PLAINS WEDNESDAY. THERE IS STILL
CONSIDERABLE DIFFERENCE IN THE MODELS WITH THE TRACK OF THIS LOW AND
WITH THE ASSOCIATED CHANCES OF SNOW FOR THE REGION. THE ECWMF IS
FARTHEST NORTH AND FARTHER EAST WITH THE LOW COMPARED WITH THE NAM
AND GFS. THE ACTUAL TRACK OF THE LOW WILL DETERMINE ANY
TROWAL...DEFORMATION...BANDED SNOW AXIS. SURFACE TEMPERATURES ARE
STILL EXPECTED TO REMAIN ABOVE FREEZING WEDNESDAY INTO THURSDAY. WL
NOT MAKE SIGNIFICANT CHANGES FROM PREVIOUS FORECAST AND KEEP MENTION
OF SNOW MIXING IN AND/OR CHANGING OVER BEFORE SIGNIFICANT
PRECIPITATION ENDS THURSDAY. IN ADDITION TO RAIN/SNOW CHANCES...A
COLD AND WINDY DAY LOOKS ON TAP FOR THURSDAY AS HIGHS STRUGGLE TO
CLIMB OUT OF THE 30S.

.LONG TERM...THURSDAY NIGHT THROUGH TUESDAY...THE MDLS GET INTO
DECENT AGREEMENT HEADING INTO THE WEEKEND BUT BY NEXT WEEK THEY
REALLY START TO DIVERGE.

PRECIP SHOULD COME TO AN END THU EVENING/OVERNIGHT AND SKIES WILL
START TO CLEAR OUT. TEMPS ARE A DIFFICULT PROPOSITION RIGHT NOW B/C
A LOT WILL DEPEND IF WE HAVE SNOW ON THE GROUND. IF THERE IS THEN
LOWS FRI MORNING WILL BE COLDER THAN EXPECTED. DUE TO THE
UNCERTAINTY I WILL JUST STICK WITH THE MEX GUI FOR NOW. HIGHS WILL
ALSO BE BELOW NORMAL WITH SOME LOCATIONS POSSIBLY QUITE COOL IF(BIG
IF THERE) IS SNOW ON THE GROUND.

THIS WEEKEND AND HEADING INTO NEXT WEEK THE PATTERN WILL FINALLY
CHANGE AND TEMPS WILL MODERATE WITH RAIN CHANCE INCREASING NEXT
WEEK. I HAVE JUST STUCK WITH THE MEX FOR THIS PERIOD FOR BOTH TEMPS
AND POPS. /CAB/

&&

.AVIATION...WINDY AND RAINY CONDITIONS CONTINUE ACROSS THE REGION.
SUSTAINED WINDS WILL RANGE FROM 15 TO 25 KTS IN MOST LOCATIONS WITH
GUSTS TO 30KTS. THUNDERSTORMS MAY PRODUCE GUSTS TO 50KTS. MOST OF
THE THUNDERSTORM ACTIVITY REMAINS ALONG THE MISSISSIPPI RIVER AND
WILL CONTINUE TO IMPACT GLH/TVR/HEZ THROUGH AT LEAST 00Z. AN AREA OF
RAIN HAS MOVED INTO HBG AND WILL REMAIN LIGHT TO MODERATE. THERE MAY
BE OCCASIONAL DOWNPOURS THAT WILL BRIEFLY REDUCE VISIBILITIES TO
LIFR CONDITIONS. THE RAIN WILL CONTINUE TO MOVE NORTH INTO MEI
THROUGH THE SAME TIME PERIOD. THUNDERSTORMS WILL LIKELY BE MOVING
INTO JAN/GWO BY 00Z ALSO. GTR WILL NOT SEE TOO MANY IMPACTS UNTIL
AFTER 00Z...WHEN LIGHT TO MODERATE RAIN SHOULD DEVELOP OVER THE AREA.
AFTER 01Z...THE LINE OF THUNDERSTORMS SHOULD SHIFT EAST. THERE MAY
BE A FEW STORMS LINGERING AROUND GLH...BUT MOST OF THE IMPACTS WILL
BE AT GWO/JAN UNTIL ABOUT 4-5Z. THE ACTIVITY WILL SHIFT TO
GTR/MEI/HBG AFTER 4Z AND CONTINUE THROUGH 8 OR 9Z. MVFR CONDITIONS
SHOULD PREVAIL ACROSS THE REGION...WITH BRIEF PERIODS OF LIFR
CONDITIONS THROUGH 18Z. THERE MAY BE SOME LIGHT RAIN ACROSS THE AREA
FROM 12-18Z WEDNESDAY. /07/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       47  49  34  41 / 100  73  94  70
MERIDIAN      51  54  37  42 / 100  79  94  79
VICKSBURG     45  46  34  42 /  94  72  91  57
HATTIESBURG   53  55  38  42 /  99  94  85  50
NATCHEZ       45  47  34  42 /  98  90  97  53
GREENVILLE    41  45  33  46 /  84  45  71  45
GREENWOOD     43  45  33  45 /  94  43  73  63

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...LAKE WIND ADVISORY UNTIL 4 AM CST WEDNESDAY FOR MSZ026>033-
     036>039-042>066-072>074.

     FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR MSZ028>033-037>039-
     043>046-048>066-072>074.

     LAKE WIND ADVISORY UNTIL 4 AM CST WEDNESDAY FOR MSZ018-019-025-
     034-035-040-041.

     WIND ADVISORY UNTIL 6 PM CST THIS AFTERNOON FOR MSZ018-019-025-
     034-035-040-041.

LA...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR LAZ024-026.

     LAKE WIND ADVISORY UNTIL 4 AM CST WEDNESDAY FOR LAZ007>009-015-
     016-023>026.

     WIND ADVISORY UNTIL 6 PM CST THIS AFTERNOON FOR LAZ007>009-015-
     016-023>026.

AR...LAKE WIND ADVISORY UNTIL 4 AM CST WEDNESDAY FOR ARZ074-075.

     WIND ADVISORY UNTIL 6 PM CST THIS AFTERNOON FOR ARZ074-075.

&&

SHORT TERM: 22
LONG TERM: CAB
AVIATION: 07

In the hours before

Local storm report, Dec 9, 4:57 PM CST, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
457 PM CST TUE DEC 09 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0450 PM     HAIL             2 S YAZOO CITY          32.83N 90.41W
12/09/2008  E1.75 INCH       YAZOO              MS   STORM CHASER

            GOLFBALL SIZE HAIL REPORTED 2 MILES SOUTH OF YAZOO CITY
            ON OLD HWY 49.

&&

JFAIRLY
Local storm report, Dec 9, 5:39 PM CST, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
539 PM CST TUE DEC 09 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0500 PM     TSTM WND DMG     1 SSE YAZOO CITY        32.85N 90.40W
12/09/2008                   YAZOO              MS   LAW ENFORCEMENT

            NUMEROUS TREES DOWN AND ARE BLOCKING OLD BENTON ROAD.
            TREES DOWN NEAR THE INTERSECTION OF HIGHWAY 3 AND
            BROADWAY.

&&

JFAIRLY
Local storm report, Dec 9, 5:41 PM CST, 38 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE JACKSON MS
541 PM CST TUE DEC 09 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0500 PM     TORNADO          1 SSE YAZOO CITY        32.85N 90.40W
12/09/2008                   YAZOO              MS   LAW ENFORCEMENT

            NUMEROUS TREES DOWN AND ARE BLOCKING OLD BENTON ROAD.
            TREES DOWN NEAR THE INTERSECTION OF HIGHWAY 3 AND
            BROADWAY.

&&

JFAIRLY
Local storm report, Dec 9, 5:49 PM CST, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
549 PM CST TUE DEC 09 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0500 PM     TORNADO          3 E YAZOO CITY          32.86N 90.36W
12/09/2008                   YAZOO              MS   STORM CHASER

            STORM CHASER REPORTS SIGNIFICANT DAMAGE ALONG HWY 16 EAST
            OF YAZOO CITY. HOMES DAMAGED...OUTBUILDING
            OBLITERATED...NUMEROUS TREES ACROSS ROAD...BUSINESS
            DAMAGED WITH WINDOWS BLOWN OUT. COULD NOT GO ANY FARTHER
            EAST ON ROAD DUE TO TREES ACROSS THE HIGHWAY.

&&

JFAIRLY
Local storm report, Dec 9, 5:57 PM CST, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
557 PM CST TUE DEC 09 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0459 PM     TORNADO          3 SE YAZOO CITY         32.83N 90.38W
12/09/2008                   YAZOO              MS   EMERGENCY MNGR

            TREES DOWN ACROSS HWY 49 AND LARGE SIGN BLOWN DOWN

&&

AEG
Special weather statement, Dec 9, 6:19 PM CST, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
619 PM CST TUE DEC 9 2008

MSZ063>065-100050-
COVINGTON MS-LAWRENCE MS-JEFFERSON DAVIS MS-
619 PM CST TUE DEC 9 2008

A STRONG THUNDERSTORM CAPABLE OF PRODUCING 45 MPH WINDS WAS
LOCATED 7 MILES SOUTHWEST OF CARSON AT 619 PM CST...MOVING NORTHEAST
AT 45 MPH.

THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY.

PEOPLE IN JEFFERSON DAVIS...EXTREME SOUTHEASTERN LAWRENCE AND
NORTHWESTERN COVINGTON COUNTIES SHOULD MONITOR THIS STORM CLOSELY.

BYB

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 9, 6:05 PM CSTTornado WarningJANYazoo40 min
Dec 9, 6:16 PM CSTTornado WarningJANYazoo44 min
Dec 9, 6:19 PM CSTLake Wind AdvisoryJANAdams, Attala, Bolivar, Carroll, Choctaw, Claiborne and 41 more10 hr
Dec 9, 6:27 PM CSTSevere Thunderstorm WarningJANCarroll, Montgomery48 min
Dec 9, 6:29 PM CSTSevere Thunderstorm WarningJANClaiborne, Warren46 min
Dec 9, 6:30 PM CSTTornado WarningJANHolmes33 min
Dec 9, 6:33 PM CSTTornado WarningJANCovington, Jefferson Davis, Simpson, Smith42 min
Dec 9, 6:34 PM CSTTornado WarningJANCarroll, Choctaw, Montgomery, Webster41 min
Dec 9, 6:43 PM CSTTornado WarningJANYazoo47 min
Dec 9, 6:52 PM CSTTornado WarningJANAttala, Carroll, Choctaw, Montgomery38 min
Dec 9, 6:53 PM CSTTornado WarningJANClaiborne, Warren52 min
Dec 9, 6:55 PM CSTSevere Thunderstorm WarningJANClaiborne, Jefferson20 min
Dec 9, 7:10 PM CSTTornado WarningJANAttala, Holmes50 min
Dec 9, 7:20 PM CSTTornado WarningJANChoctaw, Webster40 min
Dec 9, 7:29 PM CSTTornado WarningJANClaiborne, Hinds, Madison, Warren, Yazoo46 min
Dec 9, 7:30 PM CSTTornado WarningJANAttala45 min
Dec 9, 7:32 PM CSTSevere Thunderstorm WarningJANAdams, Claiborne, Copiah, Franklin, Jefferson43 min
Dec 9, 7:35 PM CSTSevere Thunderstorm WarningJANCovington, Jasper, Jones, Newton, Smith40 min
Dec 9, 7:43 PM CSTTornado WarningJANCovington, Jasper, Newton, Smith47 min
Dec 9, 7:52 PM CSTTornado WarningJANClaiborne, Copiah, Franklin, Jefferson, Lincoln23 min
Dec 9, 7:55 PM CSTTornado WarningJANCovington, Jasper, Jefferson Davis, Jones, Simpson, Smith50 min
Dec 9, 8:04 PM CSTSevere Thunderstorm WarningJANHinds, Madison, Yazoo41 min
Dec 9, 8:07 PM CSTSevere Thunderstorm WarningJANChoctaw, Clay, Oktibbeha, Webster68 min
Dec 9, 8:16 PM CSTSevere Thunderstorm WarningJANClaiborne, Copiah, Franklin, Hinds, Jefferson, Lincoln and 3 more44 min
Dec 9, 8:20 PM CSTFlash Flood WarningJANAdams, Attala, Carroll, Choctaw, Claiborne, Clay and 22 more3 hr
Dec 9, 8:24 PM CSTRiver Flood WarningJANAttala, Holmes10 days
Dec 9, 8:24 PM CSTSevere Thunderstorm WarningJANAttala, Choctaw, Leake, Winston51 min
Dec 9, 8:24 PM CSTTornado WarningJANCopiah, Hinds36 min
Dec 9, 8:36 PM CSTTornado WarningJANJasper, Newton, Scott, Smith39 min
Dec 9, 8:44 PM CSTSevere Thunderstorm WarningJANMadison, Rankin, Scott46 min
Dec 9, 8:52 PM CSTTornado WarningJANClay, Lowndes, Oktibbeha32 min
Dec 9, 8:58 PM CSTSevere Thunderstorm WarningJANCopiah, Simpson35 min
Dec 9, 9:06 PM CSTTornado WarningJANRankin, Scott, Smith39 min
Dec 9, 9:08 PM CSTTornado WarningJANJasper, Kemper, Lauderdale, Neshoba, Newton, Noxubee37 min
Dec 9, 9:15 PM CSTTornado WarningJANAttala, Leake, Scott31 min
Dec 9, 9:35 PM CSTTornado WarningJANScott25 min
Dec 9, 9:40 PM CSTTornado WarningJANNeshoba, Winston40 min
Dec 9, 9:41 PM CSTTornado WarningJANKemper, Lauderdale, Neshoba, Newton, Noxubee49 min
Dec 9, 10:01 PM CSTSevere Thunderstorm WarningJANLeake, Neshoba, Newton, Scott44 min
Dec 9, 10:04 PM CSTSevere Thunderstorm WarningJANCopiah, Lawrence, Lincoln, Simpson41 min
Dec 9, 10:07 PM CSTTornado WarningJANCopiah, Lawrence, Lincoln38 min
Dec 9, 10:15 PM CSTSevere Thunderstorm WarningJANLowndes, Noxubee, Oktibbeha45 min
Dec 9, 10:24 PM CSTSevere Thunderstorm WarningJANRankin, Scott, Smith51 min
Dec 9, 10:25 PM CSTTornado WarningJANCopiah, Covington, Jefferson Davis, Lawrence, Lincoln, Simpson35 min
Dec 9, 10:27 PM CSTTornado WarningJANKemper, Noxubee18 min
Dec 9, 10:42 PM CSTSevere Thunderstorm WarningJANNeshoba, Newton48 min
Dec 9, 10:49 PM CSTTornado WarningJANKemper, Noxubee26 min
Dec 9, 10:50 PM CSTSevere Thunderstorm WarningJANCovington, Jefferson Davis, Lawrence, Lincoln, Marion40 min
Dec 9, 10:58 PM CSTTornado WarningJANSimpson, Smith18 min
Dec 9, 10:59 PM CSTTornado WarningJANJefferson Davis, Lawrence, Lincoln, Marion31 min
Dec 9, 11:21 PM CSTSevere Thunderstorm WarningJANJasper, Newton, Scott, Smith39 min
Dec 9, 11:24 PM CSTSevere Thunderstorm WarningJANKemper, Lauderdale, Neshoba, Newton66 min
Dec 9, 11:27 PM CSTTornado WarningJANCovington, Jefferson Davis, Simpson, Smith33 min
Dec 9, 11:32 PM CSTSevere Thunderstorm WarningJANCovington, Jefferson Davis, Lawrence, Marion43 min
Dec 9, 11:53 PM CSTSevere Thunderstorm WarningJANNoxubee52 min
Dec 9, 11:55 PM CSTTornado WarningJANCovington, Jefferson Davis, Simpson, Smith35 min
Dec 9, 11:59 PM CSTSevere Thunderstorm WarningJANJasper, Lauderdale, Newton46 min
Dec 10, 12:05 AM CSTSevere Thunderstorm WarningJANCovington, Jefferson Davis, Jones, Lamar, Marion, Smith25 min
Dec 10, 12:24 AM CSTTornado WarningJANJasper, Smith21 min
Dec 10, 12:27 AM CSTSevere Thunderstorm WarningJANCovington, Jasper, Jones, Smith48 min
Dec 10, 12:30 AM CSTSevere Thunderstorm WarningJANKemper, Lauderdale45 min
Dec 10, 12:59 AM CSTSevere Thunderstorm WarningJANClarke, Jasper, Lauderdale46 min
Dec 10, 1:03 AM CSTTornado WarningJANJasper, Jones27 min
Dec 10, 1:19 AM CSTRiver Flood WarningJANCarroll, Leflore33 hr
Dec 10, 1:23 AM CSTSevere Thunderstorm WarningJANClarke, Jasper67 min
Dec 10, 1:30 AM CSTSevere Thunderstorm WarningJANJones32 min
Dec 10, 5:25 AM CSTWinter Storm WatchJANAttala, Choctaw, Clarke, Clay, Copiah, Covington and 26 more11 hr
Dec 10, 4:13 PM CSTLake Wind AdvisoryJANAdams, Attala, Bolivar, Carroll, Choctaw, Claiborne and 41 more18 hr
Dec 10, 4:24 PM CSTWinter Storm WarningJANAdams, Attala, Carroll, Choctaw, Claiborne, Clarke and 38 more23 hr
Dec 10, 4:24 PM CSTWinter Weather AdvisoryJANBolivar, Carroll, Grenada, Holmes, Humphreys, Issaquena and 5 more18 hr

Nearby

Tornado Warnings in Mississippi, 2008Every tornado warning in 2008Tornadoes in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.